Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 17, 2006, 1:37 PM EDT for Houghton County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2006, 1:37 PM EDT (17:37 UTC)
- Expired
- Jun 17, 2006, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Houghton County, MI
The radar
The Marquette radar (KMQT), 98 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 12:11 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 17, 12:11 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1211 PM EDT SAT JUN 17 2006 ...MAIN FOCUS REMAINS ON THUNDERSTORM POTENTIAL THIS AFTERNOON... TEMPERATURES CONTINUE TO CLIMB LATE THIS MORNING WITH INTERIOR WEST AND THOSE LOCALES MOST AFFECTED BY SW DONSLOPE WINDS ALREADY REACHING INTO THE 80S. VERY MOIST AIR REMAINS IN PLACE WITH DEWPOINTS IN THE MID TO UPPER 60S OVER MUCH OF THE AREA. WHILE MUCH OF THE UPPER PENINSULA SAW MOSTLY SUNNY SKIES THIS MORNING...CU FIELD HAS DEVELOPED OVER THE WEST AS CONVECTIVE TEMP HAS BEEN REACHED THERE. THIS IN LINE WITH RUC MODEL SOUNDINGS WHICH DEPICTED INVERSION ERODING BY LATE MORNING. FURTHER E...CAP REMAINS A BIT STRONGER...HOWEVER THIS TOO IS WEAKENING AS SHOWN BY 1439Z TAMDAR SOUNDING FROM KSAW. RUC MODEL SOUNDING SHOW CAP TO BE GONE BY EARLY AFTERNOON WITH MUCAPES REACHING UP TO 2300 J/KG BY THEN...ALONG WITH LI/S OF -6 C. THUS IT IS ONLY A MATTER OF TIME BEFORE CONVECTIVE ACTIVITY WILL DEVELOP OVER THE W. MAIN LIMITING FACTOR IS WEAK 850 TO 500 MB Q VECTOR DIVERGENCE OVER MUCH OF THE UP THIS MORNING...BUT BOTH RUC AND NAM SHOW Q VECTOR CONVERGENCE ESTABLISHING ITSELF OVER THE WRN UP BY 18Z AND INCREASING BY 21Z. THUS ONGOING FORECASTS OF SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING AND BECOMING LIKELY AS THE AFTERNOON PROGRESSES LOOKS ON TRACK. WITH HIGH WET BULB ZERO VALUES OVER THE REGION...APPROACHING 12K FT PER RUC SOUNDING...AND WITH UNIDIRECTIONAL FLOW BETWEEN 850 AND 500 MB...DAMAGING WINDS TO BE THE PRIMARY EXPECTED HAZARD FOR THE STRONGEST STORMS THAT DEVELOP LATER THIS AFTERNOON. OTHER THAN A FEW MINOR CHANGES TO EXPECTED HIGH TEMPS OUT WEST DUE TO THICKENING CLOUD COVER THERE...NO MAJOR CHANGES MADE TO ONGOING FORECASTS FOR TODAY. && .PREVIOUS DISCUSSION... CONCERNS FOCUS ON TSRA DEVELOPMENT TODAY INTO THIS EVENING AND RISK OF ANY SVR STORMS. LARGE SCALE PATTERN FEATURES AN MID-UPPER LVL RIDGE STRETCHING FROM THE OHIO VALLEY INTO THE CENTRAL LAKES WITH A NARROW TROUGH EXTENDING NORTHWARD FROM THE GULF OF MEXICO INTO THE NRN PLAINS REGION. SEVERAL SHORT WAVES OF NOTE WITHIN A SPLIT FLOW PATTERN UPSTREAM...ONE OVER SASKATECHWAN...ANOTHER OVER NORTHERN MT AND A THIRD OVER EASTERN CO. STILL ANOTHER SHORT WAVE TROUGH OVER THE NRN PACIFIC IS EXPECTED TO STRENGTHEN AS IT APPROACHES THE WEST COAST LATE TONIGHT...AND WILL SERVE TO PROPEL THE ENTIRE PATTERN EASTWARD OVER THE NEXT 48 HOURS. HEIGHT FALLS WILL EVENTUALLY SPREAD ACROSS THE UPPER GREAT LAKES SUNDAY AS SASKATCHEWAN WAVE PHASES A BIT WITH NORTHERN STREAM ENERGY NOW OVER MT. AS HIGH PLAINS TROUGH SLIDES EAST TODAY...IT WILL BE REINFORCED BY BY SHORT WAVE ENERGY MOVING THROUGH THE NORTHERN ROCKIES... EVENTUALLY CROSSING UPR MI LATE TONIGHT AND SUNDAY AS A COLD FRONT. TODAY INTO TONIGHT...ELEVATED CONVECTION WHICH FORMED OVER LAKE SUEPRIOR HAS SINCE MOVED EAST WHILE MCS OVER SE MN FELL APART AS IT MOVED EAST INTO STRONGLY CAPPED RIDGE. WITH FAIRLY GOOD AMOUNT OF SUNSHINE THIS MORNING EXPECT TEMPS TO RISE INTO THE LOW 90S AGAIN OVER MANY LOCATIONS IN THE WEST MIXING DOWN 18C FROM 850 MB. GFS MODEL SNDGS INDICATE MID-LVL CAP MAY WEAKEN THIS AFTERNOON AS MLCAPES RISE TO 1000-2000 J/KG WITH HIGHEST INSTABILITY OVER CENTRAL COUNTIES. HIGHER CAPE VALUES LINGER INTO THIS EVENING AS MODELS HINT AT WEAK SHORTWAVE AND ASSOC MID LVL Q-VECT CONVERGENCE MOVING UP FM CENTRAL PLAINS. THIS WEAK FEATURE MAY BE JUST ENOUGH TO PROVIDE TRIGGER FOR CONVECTION THIS AFTERNOON AND EVENING GIVEN INDICATIONS OF ERODING MID-LVL CAP PER MODEL SNDGS. WILL KEEP WITH IDEA OF CHC POPS THIS MORNING FOR THE WRN HALF COUNTIES AND THEN BUMP UP POPS TO LIKELY LATER THIS AFTERNOON WITH INCREASING INSTABILITY. EXPECT ERN HALF COUNTIES TO STAY MOSTLY DRY AND FAIRLY WELL-CAPPED PER GFS SNDGS BUT GIVEN INSTABILITY WILL KEEP IN A LOW CHC POP FOR THE AFTERNOON JUST IN CASE. BETTER FORCING WITH RIGHT ENTRANCE REGION OF 3H JET MAX OVER ONTARIO WILL SHIFT ALLOWING FOR NUMEROUS SHRA/TSRA TO SHIFT INTO ERN HALF COUNTIES LATER TONIGHT AS SHRA BEGIN TO TAPER OFF FM THE WEST. ALTHOUGH 0-6KM BULK SHEAR VALUES ARE PRETTY MARGINAL (30 KT AT BEST OVER AREAS OF GREATEST INSTABILITY)...FCST 1000-2000 J/KG MLCAPE VALUES STILL WARRANT A MENTION OF SLIGHT RISK OF SVR STORMS IN THE HWO. DAMAGING WIND AND HEAVY RAIN WITH MULTICELLAR STORMS WOULD BE GREATEST THREATS. HAIL SHOULDNT BE MUCH OF A THREAT WITH HIGH FRZG LVLS TO AROUND 15 KFT AND MARGINAL SHEAR. WILL CONTINUE CHANCE POPS FOR TSRA FOR CENTRAL COUNTIES EARLY SUN AND LIKELY POPS FOR EAST AS COLD FRONT STILL PASSING THROUGH AT THAT TIME. SHRA SHOULD DISSIPATE BY EARLY AFTERNOON AS GOOD DRYING/SUBSIDENCE NOTED ON FCST SNDGS IN WAKE OF FRONT. ANOTHER SHORTWAVE AND ASSOC SECONDARY COLD FRONT MOVES THROUGH SUN NIGHT INTO MON ALTHOUGH MODELS INDICATE BEST FORCING TO STAY OVER LAKE SUPERIOR. WILL KEEP IN GOING LOW CHC POPS FOR SHRA OVER NRN AND ERN COUNTIES BUT HAVE PULLED SHRA OUT OF SRN COUNTIES AWAY FROM BETTER SHORTWAVE DYNAMICS. WITH PRETTY GOOD SHOT OF COLD AIR FOR MON (AROUND 10C MODEL AVERAGE) HAVE DROPPED INLAND HIGHS DOWN TO LOW 70S ALONG LAKE SUPERIOR AND MID TO UPR 70S SOUTH. BY MON NIGHT...HIGH PRES WILL MOVE OVER AREA ALLOWING FOR COOLER AND DRIER CONDTIONS. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...RJT PERVIOUS FORECAST...VOSS
Hazardous weather outlook, Jun 17, 6:09 AM EDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 609 AM EDT SAT JUN 17 2006 MIZ001>004-009-010-084-181200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC-IRON- SOUTHERN HOUGHTON- 509 AM CDT SAT JUN 17 2006 /609 AM EDT SAT JUN 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS WEST UPPER MICHIGAN. THERE IS A SLIGHT RISK SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND BRIEF HEAVY RAINS AS THE MAIN THREATS. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ005>007-011>014-085-181200- MARQUETTE-ALGER-LUCE-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 509 AM CDT SAT JUN 17 2006 /609 AM EDT SAT JUN 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL UPPER MICHIGAN THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE LIKELY TONIGHT ACROSS CENTRAL UPPER MICHIGAN. THERE IS A SLIGHT RISK THAT SOME STORMS COULD BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND HEAVY RAIN AS THE MAIN THREATS. HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ221-248-262-181200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 609 AM EDT SAT JUN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS MAY BECOME SEVERE THIS EVENING WITH DAMAGING WINDS AND HEAVY RAINS AS THE MAIN THREATS. PATCHY FOG IS ALSO POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LSZ221-241>248-263-264-181200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 509 AM CDT SAT JUN 17 2006 /609 AM EDT SAT JUN 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS LAKE SUPERIOR. THERE IS A SLIGHT RISK SOME STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH DAMAGING WINDS AND HEAVY RAINS AS THE MAIN THREATS. PATCHY FOG IS ALSO POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING AND AGAIN TUESDAY NIGHT INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. DLG
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:48 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 57 min |
| Jun 17, 1:50 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 55 min |
| Jun 17, 1:52 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jun 17, 2:40 PM EDT | Severe Thunderstorm Warning | MQT | Baraga | 65 min |
| Jun 17, 2:48 PM EDT | Special Marine Warning | MQT | 42 min | |
| Jun 17, 2:50 PM EDT | Special Marine Warning | MQT | 55 min | |
| Jun 17, 3:00 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 30 min |
| Jun 17, 3:09 PM EDT | Special Marine Warning | MQT | 66 min | |
| Jun 17, 3:28 PM EDT | Special Marine Warning | MQT | 77 min | |
| Jun 17, 3:43 PM EDT | Special Marine Warning | MQT | 92 min | |
| Jun 17, 5:07 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jun 17, 5:19 PM EDT | Special Marine Warning | MQT | 41 min | |
| Jun 17, 5:23 PM EDT | Severe Thunderstorm Warning | MQT | Keweenaw | 37 min |
| Jun 17, 5:25 PM EDT | Special Marine Warning | MQT | 50 min | |
| Jun 17, 5:45 PM EDT | Special Marine Warning | MQT | 60 min | |
| Jun 17, 6:01 PM EDT | Special Marine Warning | MQT | 59 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.